Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 23, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2019, 5:55 PM EDT for 4 counties in Ohio. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 5:55 PM EDT (21:55 UTC)
- Expired
- Apr 14, 2019, 6:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashtabula County, OH, Geauga County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 86 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:07 PM EDT | TSTM WND DMG | 2 Sw Southington, OH | TELEPHONE POLE DOWN ON STATE ROUTE 534 IN SOUTHINGTON TOWNSHIP. |
| Apr 14, 6:18 PM EDT | TSTM WND DMG | 9 Ssw Andover, OH | TREE DOWN ON STODDARD HAYES ROAD IN GUSTAVUS TOWNSHIP. |
| Apr 14, 6:37 PM EDT | TSTM WND DMG | 3 N Youngstown, OH | TREE FELL ON A GARAGE ON FIFTH AVENUE IN LIBERTY TOWNSHIP. |
| Apr 14, 6:38 PM EDT | TSTM WND DMG | 1 Se Mcdonald, OH | TREE DOWN ON POWER LINES ON MARSHALL ROAD IN MCDONALD. |
| Apr 14, 6:40 PM EDT | TSTM WND DMG | 1 Sse Howland Center, OH | TREE DOWN ON DARLINGTON ROAD NE AT KIMBLEWICK LANE NE. |
| Apr 14, 6:48 PM EDT | TSTM WND DMG | Orangeville, OH | TREE DOWN ON STATE ROUTE 609 AT HAYES ORANGEVILLE ROAD. |
| Apr 14, 6:50 PM EDT | TSTM WND DMG | 2 Ese Hubbard, OH | TREE DOWN ON HUBBARD BEDFORD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WUUS51 KCLE 142155
SVRCLE
OHC007-055-133-155-142245-
/O.NEW.KCLE.SV.W.0023.190414T2155Z-190414T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
555 PM EDT Sun Apr 14 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Trumbull County in northeastern Ohio...
Eastern Portage County in northeastern Ohio...
Southeastern Geauga County in northeastern Ohio...
Southern Ashtabula County in northeastern Ohio...
* Until 645 PM EDT.
* At 555 PM EDT, severe thunderstorms were located along a line
extending from Middlefield to 6 miles southwest of Newton Falls,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown,
Middlefield, Garrettsville, Kinsman, North Bloomfield, Orwell,
Andover, West Farmington, Vienna Center, Hilltop, Maplewood Park,
Bristolville, Leavittsburg, Girard and Parkman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
LAT...LON 4186 8052 4114 8052 4113 8099 4099 8100
4099 8115 4146 8113
TIME...MOT...LOC 2155Z 230DEG 40KT 4148 8107 4113 8107
HAIL...0.75IN
WIND...60MPH
$$
Greenawalt1 follow-up statement
281
WWUS51 KCLE 142214
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
614 PM EDT Sun Apr 14 2019
OHC055-133-142223-
/O.CAN.KCLE.SV.W.0023.000000T0000Z-190414T2245Z/
Portage OH-Geauga OH-
614 PM EDT Sun Apr 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PORTAGE AND
SOUTHEASTERN GEAUGA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
LAT...LON 4186 8052 4114 8052 4113 8099 4154 8101
TIME...MOT...LOC 2213Z 238DEG 36KT 4156 8089 4120 8085
$$
OHC007-155-142245-
/O.CON.KCLE.SV.W.0023.000000T0000Z-190414T2245Z/
Trumbull OH-Ashtabula OH-
614 PM EDT Sun Apr 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR TRUMBULL AND SOUTHERN ASHTABULA COUNTIES...
At 613 PM EDT, severe thunderstorms were located along a line
extending from near Orwell to near Lordstown, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Kinsman,
North Bloomfield, Orwell, Andover, West Farmington, Vienna Center,
Hilltop, Maplewood Park, Bristolville, Leavittsburg, Girard, Vienna,
McDonald and Mecca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4186 8052 4114 8052 4113 8099 4154 8101
TIME...MOT...LOC 2213Z 238DEG 36KT 4156 8089 4120 8085
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:34 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 14, 4:34 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
434 PM EDT Sun Apr 14 2019
.SYNOPSIS...
Low pressure over northern ohio will move northeast of the
region this evening and reach upstate New York by Monday
morning. Monday afternoon, high pressure will move into the
region from the south and west. Tuesday the high will build to
our southeast as low pressure moves into the central plains. A
warm front will extend east into northern Ohio. Wednesday the
front will remain stalled in the area as the low moves to Iowa.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Low pressure in southwest Ohio will move northeast through early
evening lifting a warm front north into the region. A cold front
will follow the low. Expect thunderstorms to develop late this
afternoon and early this evening central and east with light
rain likely far northwest in the cool air. Favorable cape and
shear suggest some storms may become severe with downburst winds
the most likely threat although there is a chance of tornadoes
as well. Late this evening flow will turn northwest behind the
low. Models show wrap around moisture overspreading the region
overnight and would expect light rain to persist through the
night in the wake of the low. Will continue a rain chance for
northeast OH and nwrn PA Monday morning and then dry out the
forecast for the afternoon as high pressure builds in.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The main weather maker in the short term will be a warm front
that moves into the area Tuesday and remains nearly stationary
into Wednesday before lifting slightly into northeast OH/nwrn PA
Wednesday afternoon Wednesday night. The front should lift
north Thursday as low pressure approaches from the west.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday through Saturday, low pressure will move through the
lower Great Lakes and northern Ohio Valley. High pressure will
build in for Sunday. Will have chance to likely pops much of the
area Thursday night through Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Low pressure will move northeast across northern Ohio this
afternoon. Expect mainly rain and IFR conditions across
northwest Ohio. Central and east into nwrn PA expect convection
to develop this afternoon and linger into early evening. Expect
conditions to be IFR in convection. IFR conditions with light
rain to overspread the area overnight in west to northwest flow.
Conditions improving to VFR on Monday.
OUTLOOK...Non-VFR possible Monday night into Wednesday. Monday
night winds and waves drop back below small craft criteria.
&&
.MARINE...
Will extend the coastal flood warning given current ongoing
flooding. Will also extend small craft into the evening for the
western most zone. Monday night winds and waves drop pack below
small craft levels. Current indications are that winds and waves
will remain diminished through mid week. Southerly winds will
increase to 15 to 20 knots Thursday into Friday but highest
waves will remain well offshore.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
OHZ003-007>009.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT Monday for LEZ145>149.
Small Craft Advisory until 10 PM EDT this evening for LEZ142.
Small Craft Advisory until 4 PM EDT Monday for LEZ143-144.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Apr 14, 4:20 AM EDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Sun Apr 14 2019 OHZ003-007-008-150830- Lucas-Ottawa-Sandusky- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-017-150830- Wood-Hancock- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-150830- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-150830- Erie- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. There is a slight risk for severe thunderstorms today. The main threats will be strong damaging winds, large hail, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-150830- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is an enhanced risk for severe thunderstorms southeast of a line from Knox County to Wayne, Summit, Portage, and Trumbull Counties. Otherwise, to the northwest and north of this line there is a slight risk for severe thunderstorms. A warm front is expected to move north of the area and the atmosphere will become unstable and has the potential to support the threat for strong damaging winds, large hail, and even tornadoes; especially in the enhanced threat area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-144>149-164>169-150830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms today. Strong thunderstorm winds and large hail are possible. There is also the possibility for a tornadic waterspout. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 14, 5:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 ESE PLYMOUTH 40.96N 82.60W
04/14/2019 E1.00 INCH RICHLAND OH TRAINED SPOTTER
HAIL OCCURRED IN SHILOH NEAR SR 603.
&&
RCLocal storm report, Apr 14, 5:13 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/14/2019 RICHLAND OH PUBLIC
DOWNED TREES AND POWER LINES SOUTH OF
SHELBY.
&&
RCLocal storm report, Apr 14, 5:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/14/2019 RICHLAND OH TRAINED SPOTTER
ROOF BLOWN OFF OF CHEVY DEALERSHIP.
&&
RCLocal storm report, Apr 14, 5:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 NNW GREEN 40.97N 81.50W
04/14/2019 E0.70 INCH SUMMIT OH TRAINED SPOTTER
REPORT FROM 2 MILES EAST OF SR 77.
&&
RCLocal storm report, Apr 14, 5:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
543 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 SSW BARBERTON 41.00N 81.61W
04/14/2019 SUMMIT OH PUBLIC
TREE DOWN ON POWER LINES.
&&
RCLocal storm report, Apr 14, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
549 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 NNE BRIMFIELD 41.11N 81.34W
04/14/2019 E0.70 INCH PORTAGE OH NWS EMPLOYEE
REPORT FROM ROUTE 76 AND ROUTE 43.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 13 hr |
| Apr 14, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 27 min |
| Apr 14, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 50 min |
| Apr 14, 4:15 PM EDT | Tornado Warning | CLE | Crawford, Marion, Morrow, Wyandot | 32 min |
| Apr 14, 4:25 PM EDT | Special Weather Statement | CLE | Hancock | 35 min |
| Apr 14, 4:39 PM EDT | Tornado Warning | CLE | Huron, Richland | 22 min |
| Apr 14, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 42 min |
| Apr 14, 4:59 PM EDT | Tornado Warning | CLE | Ashland, Huron, Lorain, Medina, Richland | 28 min |
| Apr 14, 5:01 PM EDT | Tornado Warning | CLE | Stark, Summit, Wayne | 29 min |
| Apr 14, 5:26 PM EDT | Tornado Warning | CLE | Portage, Stark, Summit | 34 min |
| Apr 14, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 31 min |
| Apr 14, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 20 min |
| Apr 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 18 min |
| Apr 14, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 26 min |
| Apr 14, 5:57 PM EDT | Special Marine Warning | CLE | 63 min | |
| Apr 14, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 48 min |
| Apr 14, 6:15 PM EDT | Special Weather Statement | CLE | Morrow | 45 min |
| Apr 14, 6:19 PM EDT | Tornado Warning | CLE | Ashtabula, Trumbull | 41 min |
| Apr 14, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 43 min |
| Apr 14, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 78 min |
| Apr 14, 6:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 28 min |
| Apr 14, 6:56 PM EDT | Special Marine Warning | CLE | 56 min | |
| Apr 14, 7:28 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.